Monday, June 12, 2017

Big Foot

I'm being literal here. I've been having a lot of problems with my edema. No idea what is causing this, but  - maybe the prednisone? I got the RX from the Dr. last week and yesterday I weighed myself to see just how much I had gained in water weight. 12# in a week! Mostly in my left foot and leg, I'd say. Sitting and standing are bad for that, so ... I've not been on the computer much. The new water pills aren't helping much. Back to doc!

 Have considered getting the Highlander series. It's a lot of money, so figured I would watch the movies first. Don't think I want to go the extra expense ... I do like sword fighting and all that, not the rest of that noise. I ordered 9 as a distraction - I like some animated movies on occasion ... Not for small children, that's for sure. Think my kids would have all had nightmares if they had seen it before they were 9 or 10. It's about machines having taken over the world and killing all humanity. Good graphics!

33 comments:

  1. Edema does not sound like fun! Isn't that the way, we take something for one health problem and it causes another. Hope you get some relief soon!

    ReplyDelete
    Replies
    1. The skin is stretched so tight that it's painful to walk. I hope it gets better too! :-)

      Delete
  2. Yes, back to doc!!!!

    I watched "Highlander, The Series" on tv, years ago. LOVED IT!!!!! -happy sigh- My husband enjoyed it too. It was great fun.

    NO, to the films!!!!!! No, no, no, no, no, no..... Ughhhhh....

    But "Highlander, The Series" was wonderful, wonderful, wonderful. Fell in love with "Methos"! And "Tessa". And of course, thought Adrian Paul, as "Mac"-The Highlander of the series, was YUMMMMMMY!!! -grin-

    Luna Crone

    ReplyDelete
  3. I have heard prednisone can cause some of this but I'm not saying it's the cause, I hate you are going through this I know it is painful, hopefully you will get some relief soon.

    ReplyDelete
    Replies
    1. I did some reading up on the prednisone, looks like that's the culprit. I'm cutting back the dose now (as prescribed) and it should get better soon. :-)

      Delete
  4. I'm so sorry you have to suffer the side effects of prednisone. I hope you will feel better as you reduce the dose. As you may have read on my blog, Samson is on it too. He gains weight and is very, very thirsty. His dose is reduced every 10 days right now. It's so sad when you have to get sick from the meds in order to get well from whatever ails you. Take care, my friend.

    ReplyDelete
    Replies
    1. Poor Samson! At least mine is (hopefully) short term. I noticed the terrible thirst the first day and have to watch how much I drink in the first place. My breathing is a bit better now ...

      Delete
  5. It seems so unfair when our medications make us worse instead of better.

    ReplyDelete
    Replies
    1. Usually prednisone only makes me want to do things, like clean house, I've never had a reaction like this before.

      Delete
  6. It seems so unfair when our medications make us worse instead of better.

    ReplyDelete
  7. Hope you get better soon. I have to take a diaretic for swelling in my ankles and I read it causes Platelets to go down and that is the last thing I need with mine so low. I try to cut back and then they swell, its a constant battle.

    ReplyDelete
    Replies
    1. A little over half done with the declining doses and it is easing up, but feet still feel like very plump sausages. Ha Ha.

      Delete
  8. Apparently that drug does have swelling as a side effect. Try to walk slowly just to keep the lymphs working and if you can rub some moisturiser into your leg. To keep them soft so as to,avoid the skin cracking.
    Enjoy your movies. Rest and take care xxxx

    ReplyDelete
    Replies
    1. Yep, I am shuffling. It is starting to get a shade better. I think (hope) it should be back to normal about the time I have my appointment. :-)

      Delete
  9. Sorry you are having issues. I can't take that stuff, it eats my stomach up....oh wait I don't have much of one of those any more since surgery! haha....but, I still can't take it cause of the type of drug it is. My gut just could not handle it...then there is the eating side effects. That is one wicked drug. Highlander....oh my gosh I loved watching that in the 90s. I love Adrian Paul in that series!!! I used to watch it all the time. Now I am into Supernatural. They are going into their 13th season.

    ReplyDelete
    Replies
    1. Had heartburn from it - the first time ever to react with that too. I could eat every hour, but the hunger is lessening too. I tell you, I couldn't figure out why I was so hungry, until Ruth told me her dear husband ate all the time he was on prednisone.

      Delete
  10. How did your appt. with your Dr go? Did he agree it might be the prednisone causing the oedema swelling or mayb something else?
    Its a bugger when things like that happen. Some antibiotics give me thrush - not easy trying to resist scratching certain (unmentionable) places of the body - and It's often trial and error because I can never remember which ones they are :) The antibiotics that is!

    ReplyDelete
    Replies
    1. Dr. appointment next Monday ...
      I can't remember the wrong antibiotics either. I stupidly thought the records should show the ones I complained about to the doctor.

      Delete
  11. I haven't seen the Highlander movies, only the TV series. If you binge watch that, I should warn you the theme song, played between every episode, gets annoying pretty quick, so I hit the mute button a lot. Probably it's a series which would be better with only a couple of episodes a day.

    ReplyDelete
    Replies
    1. Think I am going to pass on the Highlander series, unless it's gifted. Know what you mean about theme song ... When I binged 'Weeds', I went about nuts with 'Little Boxes', Hahaha.

      Delete
  12. Forgot to say how sorry I am about your foot and leg. I hope it gets back to normal really quickly.

    ReplyDelete
    Replies
    1. Doctor may put me on a different water pill next week. Normal would be nice. I hate all these pills!

      Delete
  13. Whatever is causing your problems I hope the doctor can solve it.

    ReplyDelete
    Replies
    1. We know what the problems are. My meds need tweaking as the emphysema progresses that's all.

      Delete
  14. I am so sorry to hear about the edema. No fun. They put the HH on blood pressure meds when he was retaining water in his ankles.

    ReplyDelete
    Replies
    1. On BP meds, have been for years, may need a change is all. Nope, edema is no fun. I have seen worse.

      Delete
  15. Wow! That's a lot of fluid!! I hope you can get this under control. These movies are not anything I'd be interested in... but Gary... yea. Often he goes to the movies without me to see these type.. Hope today finds your big foot little and the poundage way down. Stay cool and don't forget to put your feet up while you enjoy these movies ;-)

    ReplyDelete
    Replies
    1. About 5# down so far, but still retaining some.
      Watched a movie today that you might like - on my Amazon Prime, it was called "The Dressmaker." Not an ordinary movie. Gary may even like ...?

      Delete
  16. Prednizone is know to cause water retention. Dandelion capsules and tea are a great natural way to get water out. But elderly musybalso consider dehydration. Good luck with your health.

    ReplyDelete
    Replies
    1. I was reading up on all that stuff. I'm near normal now, but is something to keep in mind! :-)

      Delete
  17. Hope you were able to get some relief with the swelling. My husband didn't have that effect from the Prednizone he was on for so long, but he did seem to retain a fullness in his face -- guess different side effects for individuals depending on their other health factors.

    ReplyDelete
    Replies
    1. The swelling has gone down to almost normal now, but I am still on that extra water pill. Doc will decide next month if I should stay on the two or go for bigger guns. I am long done with the prednisone, so I wonder what is going on yet.

      Delete

Thanks for stopping by, I am always happy to hear what you have to say. Have a pleasant day!